Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 72, NWS Northern Indiana

December 2, 2018

NWS Northern Indiana issued this small craft advisory at Dec 2, 2018, 4:49 AM EST. It took effect at Dec 2, 2018, 10:00 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2018, 4:49 AM EST (09:49 UTC)
In effect from
Dec 2, 2018, 10:00 PM EST
Expired
Dec 4, 2018, 10:00 AM EST
In force
36 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

922 
WHUS73 KIWX 020949
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
449 AM EST Sun Dec 2 2018

LMZ043-046-021800-
/O.NEW.KIWX.SC.Y.0072.181203T0300Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
449 AM EST Sun Dec 2 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST TUESDAY...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect from 10 PM this evening
to 10 AM EST Tuesday. 

* WINDS...West 15 to 20 knots veering north after midnight tonight
  and continuing into Monday night. Gusts to 25 knots.

* WAVES...Building to 6 to 10 feet occasionally to 12 feet
  tonight. 5 to 8 feet occasionally to 10 feet on Monday,
  subsiding to 3 to 6 feet by Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
10 follow-up statements
557 
WHUS73 KIWX 021733
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1233 PM EST Sun Dec 2 2018

LMZ043-046-030145-
/O.CON.KIWX.SC.Y.0072.181203T0300Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1233 PM EST Sun Dec 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST TUESDAY...

* WINDS...West 15 to 20 knots veering north after midnight 
  tonight and continuing into Monday night. Gusts to 25 knots. 

* WAVES...Building to 6 to 10 feet occasionally to 12 feet 
  tonight. 5 to 8 feet occasionally to 10 feet on Monday, 
  subsiding to 3 to 6 feet by Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
154 
WHUS73 KIWX 022043
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
343 PM EST Sun Dec 2 2018

LMZ043-046-030445-
/O.CON.KIWX.SC.Y.0072.181203T0300Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
343 PM EST Sun Dec 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST TUESDAY...

* WINDS...West 15 to 20 knots veering north after midnight 
  tonight and continuing into Monday night. Gusts to 25 knots. 

* WAVES...Building to 5 to 10 feet occasionally to 13 feet late
  tonight and continuing Monday. . 5 to 8 feet occasionally to 10
  feet on Monday, subsiding to 4 feet or less Tuesday morning.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
414 
WHUS73 KIWX 022048 CCA
MWWIWX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Northern Indiana
348 PM EST Sun Dec 2 2018

LMZ043-046-030445-
/O.COR.KIWX.SC.Y.0072.181203T0300Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
348 PM EST Sun Dec 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST TUESDAY...

* WINDS...West 15 to 20 knots veering north after midnight 
  tonight and continuing into Monday night. Gusts to 25 knots. 

* WAVES...Building to 5 to 10 feet occasionally to 13 feet late
  tonight and continuing Monday. Waves gradually subsiding Monday
  night through Tuesday morning.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
533 
WHUS73 KIWX 030347
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1047 PM EST Sun Dec 2 2018

LMZ043-046-031200-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1047 PM EST Sun Dec 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WINDS...West 15 to 20 knots veering north after midnight 
  tonight and continuing into Monday night. Gusts to 25 knots. 

* WAVES...Building to 5 to 10 feet occasionally to 13 feet late 
  tonight and continuing Monday. Waves gradually subsiding 
  Monday night through Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
486 
WHUS73 KIWX 030939
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
439 AM EST Mon Dec 3 2018

LMZ043-046-031745-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
439 AM EST Mon Dec 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WINDS...North 15 to 20 knots. Gusts to 25 knots. 

* WAVES...5 to 10 feet occasionally to 13 feet subsiding to 3 to 6
  feet late tonight, and to 2 to 4 feet Tuesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
867 
WHUS73 KIWX 031522
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1022 AM EST Mon Dec 3 2018

LMZ043-046-032330-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1022 AM EST Mon Dec 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WINDS...North 15 to 25 knots today diminishing to 10 to 20 knots
  tonight. Northwest winds 5 to 10 knots Tuesday morning, then
  backing west Tuesday afternoon. 

* WAVES...Waves 5 to 8 feet, occasionally to 10 feet today and
  this evening. Waves subsiding to 3 to 6 feet overnight, then to
  2 to 4 feet by Tuesday afternoon.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
978 
WHUS73 KIWX 032044
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
344 PM EST Mon Dec 3 2018

LMZ043-046-040445-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
344 PM EST Mon Dec 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WINDS...North wind 15 to 25 knots easing to 5 to 10 knots after
  midnight. Northwest winds 5 to 10 knots Tuesday morning, then 
  backing west Tuesday afternoon. 

* WAVES...Waves 5 to 8 feet, occasionally to 10 feet this evening.
  Waves 3 to 5 feet overnight subsiding to 1 to 3 feet Tuesday
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
851 
WHUS73 KIWX 040343
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1043 PM EST Mon Dec 3 2018

LMZ043-046-041145-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1043 PM EST Mon Dec 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WINDS...North wind 5 to 15 knots. Northwest winds 5 to 10 knots
  Tuesday morning, then backing west Tuesday afternoon. 

* WAVES...Waves 3 to 5 feet overnight subsiding to 1 to 3 feet 
  Tuesday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
802 
WHUS73 KIWX 040936
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
436 AM EST Tue Dec 4 2018

LMZ043-046-041500-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
436 AM EST Tue Dec 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...Northwest 5 to 15 knots.

* WAVES...3 to 6 feet subsiding to 1 to 3 feet this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
934 
WHUS73 KIWX 041526
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1026 AM EST Tue Dec 4 2018

LMZ043-046-041630-
/O.EXP.KIWX.SC.Y.0072.000000T0000Z-181204T1500Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1026 AM EST Tue Dec 4 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions have subsided below small craft advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 2, 1:28 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 2, 1:28 AM EST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
128 AM EST Sun Dec 2 2018

.SYNOPSIS...
Issued at 125 AM EST Sun Dec 2 2018

Showers with a few thunderstorms will gradually diminish during
the remainder of the overnight hours. Above normal temperatures
will continue today, although slowly falling afternoon
temperatures are expected across northwest Indiana and southwest
Lower Michigan. Scattered rain showers are expected to redevelop
across northern Indiana and southwest Lower Michigan this
afternoon. A chance of rain and show showers will continue
tonight. The week ahead marks the return of cold air, with high
temperatures in the 30s, and the chance for lake effect snow
showers.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 200 PM EST Sat Dec 1 2018

Deep occlusion taking place today in the Central US with 987 mb low
near Concordia KS and frontal boundary extending east through nrn
MO/ctrl IN/srn IN as of 18z. Band of more widespread light to
moderate rain within initial surge of strong isentropic
lift/WAA preceding the front should lift out of eastern zones by
20/21z. Sfc occluded front does lift slowly ene through the area
later today into tonight with scattered showers and drizzle
accompanying it given continued low level moistening/convergence
under an overspreading mid level dry slot. This cooling aloft
supports going low probs for some thunder and perhaps a few brief
downpours, especially late afternoon and evening west of I-69.
Minor river/lowland flooding will continue to be the only threat
with this system.

Low pressure system/occluded front eventually elongates from Iowa
east-northeast into Lower Michigan by later tonight and Sunday
allowing milder air to become better established...especially
southern/eastern zones where some filtered sunshine will be
possible Sunday AM/early afternoon. Rain shower chances will once
again be on the increase then late morning and afternoon,
especially north of US 24, as the main low-mid level vort max and
associated deeper moisture pivots east through the Lower Great
Lakes region.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 200 PM EST Sat Dec 1 2018

Broad low amplitude troughing/cyclonic flow will encompass the Great
Lakes region through next week with a return to below normal
temperatures and a few chances for light precipitation. Leftover
low-mid level trough axis from above does drop through Sunday
night-Monday with low chances for light mixed precipitation.
Tuesday-Wednesday appear to be mainly dry days before a northern
stream shortwave in wnw flow brings chances for light snow
accumulations around Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 125 AM EST Sun Dec 2 2018

Warm/occluded front is currently making its way across northern
Indiana as of 06Z this morning. Pocket of enhanced instability has
also lifted northward across northern Indiana over the past few
hours along with channel of stronger low level moisture transport.
This stronger advective forcing is now shifting east of the
terminals. Favorable upper jet dynamics also in place with region
firmly positioned in left exit region of strong upper jet streak
nosing into the Ohio Valley. Above factors have allowed for
maintenance of area of showers/embedded storms to overspread the
area this evening. Should see downward trend in this precipitation
over the next several hours as more pronounced mid level dry slot
punches in and stronger advective forcing continues to depart to
the east. Some improvement in conditions expected with passage of
occluded front with transition to VFR conditions for a time
overnight. Expecting conditions to deteriorate back to MVFR again
overnight at KSBN as wrap around moisture eventually works into
the area in association with strong upper level trough. Stronger
upper vort lobe should bring some more showers back to KSBN during
the afternoon hours. Winds will increase late morning into this
afternoon as cold advection ramps up, with some gusts to 25 knots
expected at KFWA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili/Brown
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 1, 7:04 PM EST, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
704 PM EST Sat Dec 1 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
704 PM EST Sat Dec 1 2018 /604 PM CST Sat Dec 1 2018/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

Rainfall amounts around an inch will cause rises on rivers and some
flooding of lowlands. Some rivers are expected to reach minor flood
stage. A few rumbles of thunder are possible through Midnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rainfall from Saturday and Saturday night may lead to some minor
flooding on rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-030015-
New Buffalo MI to St Joseph MI-
704 PM EST Sat Dec 1 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Tonight.

A Small Craft Advisory is in effect through Midnight tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small craft advisory conditions are possible Sunday night through
Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ046-030015-
Michigan City IN to New Buffalo MI-
704 PM EST Sat Dec 1 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small craft advisory conditions are possible Sunday night through
Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Dec 1, 11:06 PM EST, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1106 PM EST SAT DEC 1 2018

INZ020-020445-
White-
1106 PM EST SAT DEC 1 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WHITE COUNTY...

At 1106 PM EST, a strong thunderstorm was located near Wolcott, or 7
miles west of Monticello, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Monon, Reynolds, Indiana Beach, Smithson, Sitka, Headlee, Buffalo and
Norway.

Seek shelter until this storm passes.

&&

LAT...LON 4067 8689 4074 8701 4091 8683 4091 8661
TIME...MOT...LOC 0406Z 225DEG 24KT 4075 8691

MARSILI
Special weather statement, Dec 2, 12:10 AM EST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1210 AM EST SUN DEC 2 2018

INZ016-020545-
Kosciusko-
1210 AM EST SUN DEC 2 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KOSCIUSKO COUNTY...

At 1209 AM EST, a strong thunderstorm was located 2 miles southwest
of Warsaw, moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm. Brief heavy
rainfall is also possible.

Locations impacted include...
Warsaw, Winona Lake, North Webster, Leesburg, Claypool, Burket,
Little Chapman Lake, Oswego, Monoquet, James Lake, Irish Lake,
Palestine, Sechrist Lake, Big Chapman Lake and Tippecanoe Lake.

Seek shelter until this storm passes.

&&

LAT...LON 4112 8588 4116 8602 4140 8587 4133 8567
TIME...MOT...LOC 0509Z 215DEG 37KT 4118 8592

MARSILI
Special weather statement, Dec 2, 2:53 AM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
253 AM EST Sun Dec 2 2018

INZ007-009-MIZ080-081-OHZ001-002-004-005-021015-
Steuben-De Kalb-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-
Including the cities of Angola, Fremont, Auburn, Garrett,
Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan,
Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta,
Defiance, Sherwood, Hicksville, Napoleon, Deshler,
and Liberty Center
253 AM EST Sun Dec 2 2018

...Areas of Dense Fog Early This Morning...

Areas of dense fog will continue to affect far northeast Indiana,
northwest Ohio, and south central Lower Michigan through 5 AM EST.
Visibilities of one quarter of a mile or less can be expected.
Visibilities are expected to improve after 5 AM EST as a frontal
boundary tracks across the area. This front will produce a period
of showers, and perhaps a thunderstorm through 5 AM EST.
Motorists should exercise caution and allow extra distance in
front you. Be prepared for rapid changes in visibilities across
short distances.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 11:06 PM ESTSpecial Weather StatementIWXWhite39 min
Dec 2, 12:10 AM ESTSpecial Weather StatementIWXKosciusko35 min
Dec 2, 1:50 AM ESTRiver Flood WarningIWXAllen, DeKalb5 days

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.